Mathematical Research Letters

Volume 27 (2020)

Number 4

Applications of nonarchimedean developments to archimedean nonvanishing results for twisted $L$‑functions

Pages: 973 – 1002

DOI: https://dx.doi.org/10.4310/MRL.2020.v27.n4.a2

Author

E. E. Eischen (Department of Mathematics, University of Oregon, Eugene, Or., U.S.A.)

Abstract

We prove the nonvanishing of the twisted central critical values of a class of automorphic $L$‑functions for twists by all but finitely many unitary characters in particular infinite families. While this paper focuses on $L$‑functions associated to certain automorphic representations of unitary groups, it illustrates how decades-old non-archimedean methods from Iwasawa theory can be combined with the output of new machinery to achieve broader nonvanishing results. In an appendix, which concerns an intermediate step, we also outline how to extend relevant prior computations for $p$‑adic Eisenstein series and $L$‑functions on unitary groups to the case where primes dividing $p$ merely need to be unramified (whereas prior constructions required $p$ to split completely) in the associated reflex field.

The full text of this article is unavailable through your IP address: 54.92.164.9

This research was partially supported by NSF Grant DMS-1559609 and NSF CAREER Grant DMS-1751281.

Received 22 July 2019

Accepted 23 December 2019

Published 14 December 2020